Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 3, 2011, 5:10 AM EST for 5 counties in Florida. It took effect at Mar 3, 2011, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 5:10 AM EST (10:10 UTC)
- In effect from
- Mar 3, 2011, 1:00 PM EST
- Expired
- Mar 3, 2011, 6:03 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS82 KTBW 031010 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 510 AM EST THU MAR 3 2011 . RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR ALL COUNTIES EXCEPT LEVY AND PINELLAS. .HUMIDITIES COULD DROP BELOW 35 PERCENT AND COMBINE WITH WINDS OF 15 MPH THIS AFTERNOON TO BRING RED FLAG WARNING CONDITIONS OVER THE WARNED COUNTIES. SIMILAR CONDITIONS ARE EXPECTED AGAIN ON THURSDAY AFTERNOON. FLZ042-043-048-049-051-052-055>057-060>062-065-032300- /O.NEW.KTBW.FW.W.0011.110303T1800Z-110304T0000Z/ CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 510 AM EST THU MAR 3 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING. DESPITE A GRADUAL INCREASE IN MOISTURE OVER THE REGION...RELATIVE HUMIDITY VALUES WILL NEAR 35 PERCENT TODAY AND COULD DROP BELOW THAT VALUE WHILE COMBINING WITH WINDS OF 15 MPH TO BRING RED FLAG WARNING CRITERIA. SIMILAR CONDITIONS ARE EXPECTED AGAIN ON THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
405 WWUS82 KTBW 032303 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 603 PM EST THU MAR 3 2011 ...RELATIVE HUMIDITIES RISE ABOVE CRITICAL VALUES... .EASTERLY WINDS WILL CONTINUE TO BRING HIGHER MOISTURE LEVELS IN FROM THE ATLANTIC. FLZ042-043-048-049-051-052-055>057-060>062-065-040015- /O.CAN.KTBW.FW.W.0011.000000T0000Z-110304T0000Z/ CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 603 PM EST THU MAR 3 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE RISEN TO 35 PERCENT OR HIGHER ACROSS THE REGION. EASTERLY WINDS WILL CONTINUE TO BE QUITE GUSTY THROUGH THE EARLY EVENING HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 3, 2:53 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 3, 2:53 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
253 AM EST THU MAR 3 2011
.SHORT TERM (TODAY THROUGH SATURDAY)...
THE SURFACE HIGH STRENGTHENS AS IT MOVES INTO THE NEW ENGLAND
STATES TODAY. THIS WILL MAINTAIN THE STRONG EASTERLY FLOW OVER THE
AREA. CIRRUS WILL CLEAR OUT THIS MORNING...BUT PARTLY TO MOSTLY
CLOUDY SKIES WILL REMAIN FOR THE REST OF THE DAY. WITH SIMILAR
CLOUD COVER AND PATTERN TO YESTERDAY...HIGHS WILL ALSO BE
SIMILAR...GENERALLY IN THE UPPER 70S TO AROUND 80 DEGREES. NEARLY
IDENTICAL CONDITIONS ARE EXPECTED ON FRIDAY.
THE HIGH PULLS OFF TO THE NORTHEAST ON SATURDAY AND WINDS BEGIN TO
SHIFT TO THE SOUTHEAST AND FINALLY DIMINISH. THIS WILL ALSO ALLOW
TEMPS TO WARM A FEW DEGREES ESPECIALLY OVER SOUTHERN PORTIONS OF
THE AREA THAT WILL SEE LESS CLOUDS. AN INCREASE IN CLOUDS IS
EXPECTED OVER NORTHERN PORTIONS OF THE AREA AHEAD OF A FRONTAL
SYSTEM THAT MOVES INTO THE PANHANDLE BY SATURDAY EVENING.
.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
MID/UPPER LVL TROUGH WILL BE PUSHING ACROSS THE ATLANTIC STATES
SATURDAY NIGHT AND SUNDAY WITH A LONG COLD FRONT BOUNDARY SWEEPING
THROUGH THE ATLANTIC SEABOARD AND FLORIDA ON SUNDAY. TIMING ON GFS
AND DGEX REMAINS IN FAIR AGREEMENT WITH THE BULK OF THE SHOWER
ACTIVITY BETWEEN 12-00Z...SO WILL KEEP TIMING OF CURRENT POPS FOR
SUNDAY AS IS...BUT INCREASING TO 40/30 PERCENT NORTH TO SOUTH.
DYNAMIC PARAMETERS FROM MODEL SOUNDINGS REMAIN CONSERVATIVE IN
LATEST GUIDANCE...INCLUDING OVERALL VERTICAL SHEAR...SO WILL KEEP
MENTION OF THUNDERSTORMS OUT OF THE FORECAST AT THIS TIME. WILL ALSO
WAIT UNTIL THE MODELS GAIN BETTER INSIGHT ABOUT THE WEEKEND SCENARIO
DURING THE NEXT COUPLE OF DAYS AND ADJUST AS NECESSARY.
A DRIER AIRMASS BEGINS DESCENDING UPON THE REGION ON MONDAY IN THE
WAKE OF THE FROPA AND REMAINS WELL IN PLACE THROUGH THE MIDDLE OF
THE WEEK. TEMPERATURES REMAIN ON THE WARM SIDE WITH AFTERNOON HIGHS
IN THE MID/UPPER 70S TO LOWER 80S...AND MORNING LOWS IN THE MID 50S
TO LOWER 60S.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE DURING THE NEXT 24 HOURS. THERE WILL BE
SOME BREEZY/GUSTY PERIODS THIS AFTERNOON WITH POSSIBLE GUSTS IN THE
20 TO 25 KNOTS RANGE.
&&
.MARINE...
WINDS START OUT THIS MORNING IN THE 15 TO 20 KNOT RANGE AND WILL
HEADLINE BOTH OFFSHORE AND BAY WATERS WITH AN EXERCISE CAUTION.
NOT MUCH CHANGE IN WINDS FOR MOST OF TODAY...ALTHOUGH THEY MAY
DIMINISH BY A FEW KNOTS LATER THIS AFTERNOON/EVENING. BUT WITH A
TIGHT PRESSURE GRADIENT BEING MAINTAINED AS AN AREA OF HIGH
PRESSURE STRENGTHENS AS IT MOVES INTO THE NEW ENGLAND STATES
TONIGHT...EXPECT ANOTHER INCREASE IN WINDS LATE TONIGHT INTO THE
OVERNIGHT HOURS. ADVISORY HEADLINES WILL LIKELY BE NEEDED AT LEAST
FOR THE OFFSHORE WATERS TONIGHT. WINDS DIMINISH AGAIN ON FRIDAY AS
THE HIGH PULLS OFF TO THE NORTHEAST AND THE GRADIENT LOOSENS AND
WHILE ANOTHER EASTERLY SURGE IS EXPECTED ON FRIDAY NIGHT INTO
SATURDAY MORNING...SPEEDS LOOK TO REMAIN JUST BELOW ADVISORY
CRITERIA.
&&
.FIRE WEATHER...
RELATIVE HUMIDITIES LOOK TO DROP THIS AFTERNOON TO AROUND 35
PERCENT OVER MUCH OF THE AREA. WINDS WILL ALSO REMAIN BREEZY...AND
SHOULD EASILY MEET THE 15MPH CRITERIA NEEDED FOR INSTANTANEOUS RED
FLAG CONDITIONS WHEN COMBINED WITH A 35% HUMIDITY. WILL GO AHEAD
AND ISSUE THE WARNING WITH THIS MORNING'S FORECAST. SIMILAR
CONDITIONS EXPECTED TOMORROW AT LEAST OVER SOUTHERN PORTIONS OF
THE AREA...BUT WILL DEFER TO DAY SHIFT TO ISSUE ANY WATCH/WARNING
PRODUCT. MOISTURE WILL BE ON THE INCREASE THIS WEEKEND AHEAD OF
THE NEXT FRONTAL SYSTEM...SO NO FIRE WEATHER ISSUES EXPECTED
SATURDAY OR SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 57 79 60 / 5 10 10 5
FMY 77 58 79 60 / 5 10 10 5
GIF 76 57 79 57 / 5 10 10 5
SRQ 75 58 79 59 / 5 10 10 5
BKV 79 53 79 56 / 5 10 10 5
SPG 74 58 75 61 / 5 10 10 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...23/MCNATT
LONG TERM/AVIATION...22/REYNESHazardous weather outlook, Mar 3, 4:06 AM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 406 AM EST THU MAR 3 2011 FLZ039-042-043-048>052-055>057-060>062-065-040500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 406 AM EST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... BREEZY EAST WINDS ARE EXPECTED OVER MOST OF THE AREA TODAY. AFTER SUNRISE WINDS WILL INCREASE TO AROUND 15 TO 20 MPH WITH SOME HIGHER GUSTS POSSIBLE...AND THESE WINDS WILL CONTINUE THROUGH AROUND SUNSET TONIGHT. ...WIND AND SEA IMPACT... BREEZY EAST WINDS WILL CONTINUE TODAY AND TONIGHT OVER THE OFFSHORE AND BAY WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION WITH WINDS IN THE 15 TO 20 KNOT RANGE. TONIGHT...WINDS INCREASE INTO THE 20 TO 25 KNOT RANGE OVER THE OFFSHORE WATERS. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES WILL DROP TO AROUND 35 PERCENT THIS AFTERNOON OVER SOME INLAND LOCATIONS. STRONG EASTERLY WINDS ARE ALSO LIKELY...IN THE 15 TO 20 MPH RANGE...AND THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...HIGH WIND IMPACT... BREEZY EAST WINDS ARE EXPECTED AGAIN ON FRIDAY...INCREASING TO AROUND 15 TO 20 MPH WITH SOME HIGHER GUSTS POSSIBLE IN THE LATE MORNING THROUGH AFTERNOON HOURS. ...WIND AND SEA IMPACT... WINDS OFFSHORE ON FRIDAY MORNING ARE LIKELY TO BE IN ADVISORY RANGE...BUT SHOULD DIMINISH THROUGHOUT THE DAY. ANOTHER SURGE IS EXPECTED FRIDAY EVENING...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES WILL DROP TO AROUND OR JUST BELOW 35 PERCENT ON FRIDAY AFTERNOON AND WINDS WILL ALSO BE CLOSE TO 15 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:51 PM EST | Small Craft Advisory | TBW | 18 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.